Introducing AMS MathViewer
An interactive, dual-panel reading experience for AMS journals

two-pane view of journal article in desktop browserAMS MathViewer provides a new option for viewing articles directly in your browser, offering an interactive alternative to PDF and print reading.

MathViewer's responsive HTML format perfectly renders mathematical content on all devices. Click on embedded links to formulas, theorems, figures and references to see them in the second panel, right beside the original text. Two-way linking means you won't lose your place in the text.

AMS MathViewer articles work offline automatically – after your first visit, you can access the article again under any network conditions. Create a bookmark or use the "Add to Homepage" feature of your mobile browser for easy access to an article.

Select the "View in AMS MathViewer" link, found on journal volume and article abstract pages, to use AMS MathViewer for the following journals:

Proceedings of the American Mathematical Society - Series B

Transactions of the American Mathematical Society - Series B

Top 24 most-cited articles from past volumes of JAMS

New! Beginning with Volume 31 (2018), Number 1, new Journal of the American Mathematical Society articles will be published in MathViewer format. In addition, we've converted these top 24 most-cited articles from past volumes:

Existence of minimal models for varieties of log general type
Caucher Birkar, Paolo Cascini, Christopher D. Hacon and James McKernan.
Volume 23 (2010), 405-468

Compressed sensing and best k-term approximation
Albert Cohen, Wolfgang Dahmen and Ronald DeVore.
Volume 22 (2009), 211-231

Tug-of-war and the infinity Laplacian
Yuval Peres, Oded Schramm, Scott Sheffield and David B. Wilson.
Volume 22 (2009), 167-210

Shrinkwrapping and the taming of hyperbolic 3-manifolds
Danny Calegari and David Gabai.
Volume 19 (2006), 385-446

Duality of Hardy and BMO spaces associated with operators with heat kernel bounds
Xuan Thinh Duong and Lixin Yan.
Volume 18 (2005), 943-973

Well-posedness of the water-waves equations
David Lannes.
Volume 18 (2005), 605-654

Enumerative tropical algebraic geometry in R2
Grigory Mikhalkin.
Volume 18 (2005), 313-377

Analysis of the heterogeneous multiscale method for elliptic homogenization problems
Weinan E, Pingbing Ming and Pingwen Zhang.
Volume 18 (2005), 121-156

The tame and the wild automorphisms of polynomial rings in three variables
Ivan P. Shestakov and Ualbai U. Umirbaev.
Volume 17 (2004), 197-227

The homotopy theory of fusion systems Carles Broto, Ran Levi and Bob Oliver.
Volume 16 (2003), 779-856

Sharp global well-posedness for KdV and modified KdV on R and T
J. Colliander, M. Keel, G. Staffilani, H. Takaoka and T. Tao.
Volume 16 (2003), 705-749

Functoriality for the exterior square of GL4 and the symmetric fourth of GL2
Henry H. Kim; with an appendix by Dinakar Ramakrishnan; with an appendix co-authored by Peter Sarnak.
Volume 16 (2003), 139-183

Families of rationally connected varieties
Tom Graber, Joe Harris and Jason Starr.
Volume 16 (2003), 57-67

Torification and factorization of birational maps
Dan Abramovich, Kalle Karu, Kenji Matsuki and Jaroslaw Wlodarczyk.
Volume 15 (2002), 531-572

Noetherian hereditary abelian categories satisfying Serre duality
I. Reiten and M. Van den Bergh.
Volume 15 (2002), 295-366

Cluster algebras I: Foundations
Sergey Fomin and Andrei Zelevinsky.
Volume 15 (2002), 497-529

Compactifying the space of stable maps
Dan Abramovich and Angelo Vistoli.
Volume 15 (2002), 27-75

Hilbert schemes, polygraphs and the Macdonald positivity conjecture
Mark Haiman.
Volume 14 (2001), 941-1006

On the modularity of elliptic curves over Q: Wild 3-adic exercises
Christophe Breuil, Brian Conrad, Fred Diamond and Richard Taylor.
Volume 14 (2001), 843-939

The McKay correspondence as an equivalence of derived categories
Tom Bridgeland, Alastair King and Miles Reid.
Volume 14 (2001), 535-554

Quiver varieties and finite dimensional representations of quantum affine algebras
Hiraku Nakajima.
Volume 14 (2001), 145-238

Entire solutions of semilinear elliptic equations in R3 and a conjecture of De Giorgi
Luigi Ambrosio and Xavier Cabré
Volume 13 (2000), 725-739

Asymptotics of Plancherel measures for symmetric groups
Alexei Borodin, Andrei Okounkov and Grigori Olshanski.
Volume 13 (2000), 481-515


Symmetric spectra
Mark Hovey, Brooke Shipley and Jeff Smith.
Volume 13 (2000), 149-208

Use AMS MathViewer to explore articles on your phone or tablet

AMS MathViewer is designed to beautifully render across screen sizes. On narrow screens, the dual panels stack vertically. On wide screens and in landscape mode, the dual panels arrange horizontally. Typography fluidly adapts to balance font size and available screen size.

History of AMS MathViewer

AMS MathViewer evolved from several prototypes developed at the American Mathematical Society over the past few years, all of which explored various types of presentation for AMS content on the web. In particular, AMS MathViewer's visual design is heavily inspired by AMS Lens, which was developed in collaboration with, the developers behind the original eLife Lens project. AMS MathViewer was developed from scratch in collaboration with krautzource.

AMS MathViewer does not attempt to mimic print. Instead, it is based on the web's individual character as a medium: rich document structure, universal access, adaptable display, dynamic interaction, and ease of use. It encourages "casual uses" such as quickly browsing a new publication or looking up a specific item for reference, while the PDF remains the version of record. In short, AMS MathViewer is not about replacing print and print-like products, rather it focuses on the web's strength as the most universal medium available today.

We'd love to hear your comments about AMS MathViewer

American Mathematical Society